Welp, I’m back on my meds again. I had some left over from the last time I stopped taking them. I’ve been feeling really anxious lately and have been noticing that I’m doing a lot more rituals. I guess I can’t really call them rituals because I tend to make them up on the fly, whatever will ease the anxiety right at that moment.
I decided to go back on Zoloft again after I spent the majority of last week severely ill. Actually, it all started right after I wrote about my moment of bliss. I’m convinced that what started off as a little irritated stomach after a run turned into laying on the bathroom floor, too weak to call my parents to tell them I’m ok, was because of anxiety.
I wish I could say what has been making me so anxious but I don’t even know. I mean, there are a few things, like possibly getting a new job, going through somewhat of a break-up, being overall confused about my life and where it’s going, but I didn’t think I was particularly stressed. At least no more than I’ve been lately. My body lets me know, though. Always when it’s too late to do anything about it.
The worst thing is that I can no longer trust my body to not do this to me again. There was a period in middle school when I would always work myself up over some event. I would constantly think “Oh no! Wouldn’t it be terrible if I was sick for that concert!? I would disappoint so many people!”. Well, guess what? Of course I made myself sick dwelling on that. After many years of medication, therapy, and successful events where I came through completely healthy, I began to trust that I was over that. I was over turning my mind against me.
But now, after these last two anxious-stomach episodes (my other one was pretty recent too) I can’t trust that I won’t do it to myself again. I really don’t like being on medication. I don’t feel like Zoloft really affects me negatively like others did, but I don’t like the idea of my personality not being 100% controlled by myself. Hopefully I can teach myself to trust myself again (that’s a weird sentence to write!) and then I can get off of the meds again.
The medication also makes me feel really manic, at least when I’m starting it. I noticed this the last time I started (which was my first time taking Zoloft). My mind has been racing so much that I haven’t slept well in a couple days, and despite this I have plenty of energy during the day. In fact, today at work I noticed that I was shaking my leg up and down while sitting at my desk. It’s kind of like the high I get off of caffeine, except it lasts for days. Now, don’t get jealous you caffeine fiends. I don’t get a good high. Luckily this side effect should go away soon. At least it went away after about five days the first time. Welp, off to bed I go! I hope I can sleep tonight!